Hello Friends

Last week I had an appointment with my psychiatrist and I mentioned to her that when I am severely depressed I feel as though my surrounding get very blurry as if I am behind a veil. She said - that she has never heard that before - I am just wondering has anyone ever experienced that feeling when having a major depression episode. I would appreciate your feedback.

6 Replies

  • What a terrible psychiatrist I suggest you try someone else, to me it is quite obvious from your description that you maybe are experiencing derealization/depersonalization which is common in both anxiety and depression.

    I mean anywhere you read about depression and anxiety a classic symptom is foggy head hazy feelings it's very common with mental disorders I'm quite surprised your psychiatrist didn't understand what you were describing.

    So yes these feelings/symptoms are normal, best not to focus and worry about it too much let it be and it will get better.

  • Thank you for you're reply - Yes, It did bothered me that she said she had never heard of that before. Than she suggested that I get my eyes checked . I told her it didn't have anything to do with my eyes but inside of my head feeling as if everything looks strange and nothing is clear, like I am looking at the world though a dirty glass window and when I get from the depression the veil lifts and everything looks clear again .

    All this happened when she weened me off an antidepressant way too fast and I crashed into the deepest depression which I have been trying to climb out for the last 4 months . It's moving very slowly . I am on Prisitq 300mg and I am still not myself.

  • Yes medications can cause DP/DR as well again in so surprised she had no idea what you meant. Wishing you the best xx

  • Thank you

  • Hi Jennifer,

    Sorry to hear you're having such a rough time. Sounds like you are coping really well, even though you might not feel like you are.

    Remember, if you feel this isn't the right psychiatrist for you, you can switch to someone who's a better match. This is quite normal and totally okay to do.

    But please do keep professional support in your life, esp now with all the changes in your meds.

    Could you perhaps talk to your doc? And if you want mention to your psychiatrist your concerns.

    All the very best with it all. And rem you have an outlet on health unlocked!

  • Psychiatrists are so expensive - I am going broke. The psychiatrist I am seeing now the amount that she charges I could have a second house. I was referred to another psychiatrist that is supposed to be really good but he changes 850.00 a session and he wants to see his patients once a week . I can no way afford that kind of money every week. It's scary for me to leave a psychiatrist that I have been seeing for 5 years in the state I am in. I am afraid I might get someone worse. The thought of weening off of pristq is scary because I hear its hell on earth , and the experience I had the weening off from Cymbalta I almost lost my mind. I fell into such a dark depression I wanted to kill myself. I actually could not function and pick my head up off the pillow. I just don't know what to do. It's such a shame these Psychiatrist are so expensive to see. . I don't know how they rationalize charging so much money. It's really sad when people need the help so desperately.

You may also like...